I had a total thyroidectomy in 1997 due to a small malignant papillary nodule. Since then I have been on Levothyroxine, initially at 175 mg then 150mg. Around 1 year ago - coinciding with my menopause my TH4 levels have been consistently above the high threshold. The doctor asked me to reduce and now I am on 125 mg but my TH4 is still too high. Over the last 12 months I have been experiencing the following symptoms: pain on top of my esofagus ( it happened 3 times when I had long-haul flights), higher colesterol ( 6.2 when the normal is up to 5.5), passing urine frequently, tiredeness, irritability, blood traces in my urined and over the last 3 months panniculitis on my upper arms. Because of panniculitis ( fat inflammation) I am now investigating Cronic pancreatitis. I read an article associating pancreatitis with hyperparathyroidism and I would like to ask whether hyperparathyroidism can occur in persons who had thyroidectomy and whether there is any association with hyperparathyroidism with hyperthyroidism ( which I have) and and pancreatitis.
You say you've had a thyroidectomy and yet you say you have hyperthryoidism. A thyroidectomy would produce hypo (under production) thryroidism requiring prescription medication. There have been cases of one of more pharathyroid glands to be accidentally removed at the time of a thryoidectomy because of the glands close proximity to one another. This could lead to hypoparathyroidism...not hyper (over production). These two glands, while close together, serve different functions. The parathyroid controls the amount of calcium in the blood.
Do you take vitamin D supplement? I have hyperparathyroidism and I think vit D increases my thyroid hormone values. I am taking Erfa Thyroid for hypothyroidism (intact, but shrunken thyroid gland).
Have you a parathyroid adenoma? Are your PTH and calcium high? You could have your amylase measured. It could indicate whether you have pancreatitis. Parathyroid patients may have pancreatitis but it is possible that you have only gastroesophageal reflux.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.